Advertisement

Is my mother in great danger of bleeding now that she's taking warfarin?

While your mother is taking warfarin, she is at increased risk of bleeding. She should avoid any activities, such as working with sharp tools, in which she might easily get cut, scraped or bruised. She should be very careful if she uses sharp knives in the kitchen. If she falls, she should get medical help right away, because she could be bleeding inside. Call her doctor if she has any injuries, especially if she hits her head.

Continue Learning about Anticoagulant

What precautions should I follow when taking blood thinners?
Grant Cooper, MDGrant Cooper, MD
If you are taking warfarin (Coumadin), you already should be having a test regularly to make sure th...
More Answers
What does it mean if my child's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too high, it means that her blood is clotting too slowly a...
More Answers
When should I call the doctor while on anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
Call the doctor if you notice these symptoms while taking anticoagulant injections:     • excessiv...
More Answers
What are some safety tips when taking anticoagulants?
Intermountain HealthcareIntermountain Healthcare
When you are taking anticoagulants, you need to be careful about foods and other medications that ma...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.